MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 20 CM; CATHETER HEMODIALYTSIS NON IMP

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 20 CM; CATHETER HEMODIALYTSIS NON IMP
Catalog Number CS-25122-F
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "according to the doctor's order, rasitol 100mg was administered stat iv, and cvc placement was assisted as needed based on the patient's condition for hemodialysis.During the emergency physician's assistance in catheter placement, it was found that the guide wire could be inserted into the needle but could not be smoothly removed." the device was removed and replaced there was no patient harm or injury.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one arrow advancer, swg, and an introducer needle for analysis.Signs of use were observed on the returned components.Visual analysis revealed kinking along the guidewire body.Further analysis revealed that the distal j-bend was misshapen.Microscopic examination confirmed the kink and revealed offset coils at the distal end.The core wire was broken directly adjacent to the distal weld.The proximal weld was full and spherical.After performing functional testing, resistance was encountered within the needle cannula due to the offset coils.The kinks on the guidewire measured 564mm, 653mm, and 665-682mm from the proximal end.The guidewire length measured 682mm, which is within the specification limits of 678mm - 688mm per the guidewire product drawing.The guidewire outer diameter measured 0.84mm, which is within the specification limits of 0.838mm - 0.877mm per the guidewire product drawing.The needle cannula outer diameter measured 0.0500" , which is within the specification limits of 0.0495" - 0.0505" per the needle cannula product drawing.The inner diameter of the cannula at the distal end measured 0.041", which is within the specification limits of 0.041"-0.043" per the cannula product drawing.The returned guidewire was inserted through the returned introducer needle and a lab inventory arrow raulerson syringe (ars) subassembly.Major resistance was encountered at the location of kinking and offset coils.Subsequently, the undamaged proximal end of the guidewire was tested at a location with no damage, and no resistance was encountered.Performed per ifu statement, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle".A manual tug test confirmed that the proximal weld was full and spherical.A device history record review was performed and no relevant findings were identified.The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested".The report of the guidewire not being able to be smoothly removed was confirmed through investigation of the returned sample.Visual analysis revealed kinking and offset coils at the distal end of the guidewire.Microscopic analysis revealed that the core wire was broken adjacent to the distal weld.Functional testing revealed resistance when the damaged portion of the guidewire was attempted to pass through the introducer needle.Despite the damage, the guidewire and the needle met all relevant dimensional requirements.Arrow guidewires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso 11070:2014 standard of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guidewire kinking.Based on the customer report that the damage was observed during use and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 20 CM
Common Device Name
CATHETER HEMODIALYTSIS NON IMP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
keona jones
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23533084
Report Number3006425876-2025-01086
Device Sequence Number9065457
Product Code MPB
UDI-Device Identifier00801902100207
UDI-Public(01)00801902100207(11)240421(17)260312(10)71F24D0583(21)
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K993933
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2026
Device Catalogue NumberCS-25122-F
Device Lot Number71F24D0583
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2025
Initial Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED
Patient SexUnknown